Pennsylvania, 2007

Wildfire in Pennsylvania, April 21 to 22, 2007

April 21 to 22, 2007 · NWS PHI · 1 event in 1 county or zone

A wildfire consumed 70 acres in Washington Township (Lehigh County) in the Blue Mountain area. It was the biggest brush fire in Pennsylvania so far this year to date.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire consumed 70 acres in Washington Township (Lehigh County) in the Blue Mountain area. It was the biggest brush fire in Pennsylvania so far this year to date. Four fire companies were needed to extinguish the blaze (on the 22nd). The rocky ground where the fire occurred and the recent windy, dry weather made it difficult to battle the blaze.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 21, 3:30 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 21, 3:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT SAT APR 21 2007

.SHORT TERM /TODAY THROUGH MONDAY/...
WELL BE LEAVING THE FROST ADVISORY IN PLACE UNTIL 8:00 AM FOR
NORTHEASTERN MARYLAND, AS WELL AS FOR MUCH OF DELAWARE AND SOUTHERN
NEW JERSEY.  BY 4:00 AM, TEMPERATURES HAD DROPPED INTO THE 30S IN
MANY SUBURBAN AND RURAL LOCATIONS.

THE AXIS OF A MID/UPPER LEVEL RIDGE EXTENDED ALONG THE MISSISSIPPI
RIVER VALLEY EARLY THIS MORNING.  THE RIDGE AXIS WILL PROGRESS TO
THE EAST AND IT SHOULD PASS OVER OUR REGION ON SUNDAY NIGHT.  UNTIL
THAT TIME, WE SHOULD SEE A GENERALLY CLEAR SKY, EXCEPT FOR SOME
CIRRUS FROM TIME TO TIME.

TEMPS SHOULD GET INTO THE 70S BOTH TODAY AND SUNDAY, EXCEPT IN THE
HIGHER ELEVATIONS AND NEAR THE WATER.  WE MAY SEE A SEA BREEZE
TODAY, EVEN THOUGH THE SURFACE AND NEAR SURFACE WINDS MAY PUT UP
SOME RESISTANCE.  A MORE CLASSIC SEA BREEZE IS LIKELY ON SUNDAY AS
THE SURFACE RIDGE BECOMES LOCATED OVER OUR REGION.  SUNDAYS SEA
BREEZE SHOULD EASILY MAKE ITS WAY INTO SOUTHEASTERN PENNSYLVANIA
DURING THE EVENING HOURS.

AS FAR AS NIGHTTIME TEMPS ARE CONCERNED, READINGS SHOULD STAY ABOVE
THE 40 DEGREE MARK BOTH TONIGHT AND SUNDAY NIGHT IN LOCATIONS WHERE
THE GROWING SEASON IS UNDERWAY.  THEREFORE, WE SHOULD NOT NEED TO
ISSUE ANOTHER FROST ADVISORY.

ON THE BACK SIDE OF THE RIDGE, WE WILL GET INTO A SOUTH OR SOUTHWEST
FLOW FOR MONDAY WHICH WILL PULL EVEN MILDER AIR UP OVER OUR REGION.
WITH 850 MB TEMPS JUST ABOVE +10C, IT SEEMS VERY POSSIBLE THAT A
NUMBER OF LOCATIONS IN OUR FORECAST AREA WILL BE NEAR OR SLIGHTLY
ABOVE THE 80 DEGREE MARK IN THE AFTERNOON, AGAIN THE EXCEPTIONS
BEING THE HIGHER ELEVATIONS AND LOCATIONS NEAR THE WATER.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MID LEVEL SHORT WAVE THAT WAS OVER ARIZONA EARLY THIS MORNING
WILL LIFT TO THE NORTHEAST.  MEANWHILE, ANOTHER PIECE OF ENERGY WILL
MOVE ACROSS SOUTHERN CANADA DURING THE NEXT COUPLE OF DAYS.  THE TWO
SYSTEMS ARE FORECAST TO MERGE OVER THE UPPER MISSISSIPPI RIVER
VALLEY LATE ON SUNDAY WITH THE RESULTING SHORT WAVE PASSING OVER THE
NORTHEASTERN STATES ON MONDAY NIGHT.  THERE WILL BE SOME CLOUDS WITH
THE SYSTEM.  HOWEVER, THE AIR MASS WILL REMAIN TOO DRY TO SUPPORT
ANY RAIN AT THAT TIME.

A FRONTAL BOUNDARY IS EXPECTED TO TRAIL THE SHORT WAVE.  THE FRONT
IS FORECAST TO HANG UP IN OUR VCNTY FOR THE MIDDLE AND END OF THE
NEW WEEK.  AS A RESULT, WE HAVE SOME MENTION OF CLOUDS ALONG WITH
CHANCE POPS FOR TUESDAY AND WEDNESDAY, AND AGAIN FOR FRIDAY.

&&

.AVIATION /08Z-06Z/...
NICE FLYING CONDITIONS ARE EXPECTED TO PERSIST TODAY FOR ALL TAF
SITES.  FAIRLY LIGHT WINDS SHOULD PREVAIL FOR MOST OF THE DAY,
THOUGH THERE MAY BE A BRIEF PERIOD OF GUSTY WINDS WITH AFTERNOON
MIXING.  WITH THE COOL WATER TEMPERATURES AND DECENT WARMING OF THE
LAND, WE EXPECT A SEA BREEZE TO DEVELOP AGAIN TODAY, SO WE TRIED TO
TIME THIS IN THE TAFS.

&&

.MARINE...
WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND, VERY NICE CONDITIONS
ARE EXPECTED ACROSS THE WATERS.  GENERALLY LIGHT WINDS, LESS THAN 10
KTS, ARE EXPECTED THROUGH SUNDAY.  WINDS WILL BEGIN TO PICK UP
MONDAY THROUGH WEDNESDAY AS A FRONTAL BOUNDARY IS FORECAST TO
APPROACH THE WATERS AND STALL NEAR THE AREA.

&&

.TIDES...
ASTRONOMICAL TIDES AND TIDAL DEPARTURES CONTINUE TO COME DOWN ACROSS
THE AREA, AND ARE EXPECTED TO RETURN TO NEAR NORMAL OVER THE NEXT
SEVERAL CYCLES AS WE WILL BE IN BETWEEN NEW AND FULL MOON.
THEREFORE, NO TIDAL PROBLEMS ARE EXPECTED AT THIS TIME.

&&

.HYDROLOGY...
AND THEN THERE WERE TWO.  CHATHAM ON THE PASSAIC SHOULD FALL BELOW
FLOOD STAGE BY DAYBREAK.  AS A RESULT, ONLY TWO RIVER GAGES IN OUR
FORECAST AREA WILL REMAIN ABOVE FLOOD STAGE FROM LAST WEEKENDS
HEAVY RAIN.  THE WATER LEVELS AT BOTH PINE BROOK AND LITTLE FALLS ON
THE PASSAIC RIVER SHOULD CONTINUE TO FALL, WITH BOTH EXPECTED TO
RETURN BELOW FLOOD STAGE ON SUNDAY OR SUNDAY NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NJZ016>019-021-
     022-027.
DE...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR DEZ001>003.
MD...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SHORT TERM/LONG TERM/HYDROLOGY...IOVINO
AVIATION/MARINE/TIDES...ROBERTSON
Hazardous weather outlook, Apr 21, 3:00 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT SAT APR 21 2007

DEZ004-NJZ001-007>010-012>015-020-023>026-PAZ054-055-060>062-067>071-
221100-
DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
400 AM EDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, NEW JERSEY AND DELAWARE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016>019-021-022-027-221100-
NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-
ATLANTIC-SOUTHEASTERN BURLINGTON-
400 AM EDT SAT APR 21 2007

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEW
JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-221100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lehigh

When
April 21, 7:00 AM EST to April 22, 4:00 PM EST
Where
Lehigh forecast zone
Reported by
Newspaper
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27139.